MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068KIT-R
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68), neuron max 6f 088 long sheath (neuron max), and stent retriever.During the procedure, the physician completed the first pass using the ace68 and stent retriever.Subsequently, the physician experienced resistance removing the ace68 and stent retriever to perform a contrast run.The physician decided to perform another pass using the ace68; however, upon inspection of the ace68, the physician noticed the distal tip of the ace68 to be wrinkled and accordioned.Therefore, the ace68 was not used for the remainder of the procedure.The procedure was completed using another catheter with the same stent retriever and neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ace68 revealed that the distal tip had multiple consecutive kinks.This damage is likely the reported wrinkled and accordioned distal tip.If the device is forcefully manipulated against resistance, damage such as this may occur.During functional testing, the ace68 was advanced and retracted through a demonstration neuron max without an issue.The root cause of resistance during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11353424
Report Number3005168196-2021-00311
Device Sequence Number16998185
Product Code NRY
UDI-Device Identifier00815948022850
UDI-Public00815948022850
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2023
Device Model Number5MAXACE068KIT-R
Device Catalogue Number5MAXACE068KIT
Device Lot NumberH10564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005